Kansas, 2005

Flood in Kansas, June 11 to 12, 2005

June 11 to 12, 2005 · NWS EAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 11, 8:52 PM CST, 8 minutes earlier.

Area forecast discussion, Jun 11, 8:52 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
952 PM CDT SAT JUN 11 2005

.DISCUSSION...
EXPECT SHOWERS AND THUNDERSTORMS TO OVERSPREAD THE CWA ON SUNDAY
AFTERNOON INTO MONDAY...AS THE SHORTWAVE TROUGH OVER THE FOUR
CORNERS REGION EJECTS NORTHEAST ACROSS THE CENTRAL/NORTHERN PLAINS.
THE ENTRANCE REGION OF THE UPPER LEVEL JET OVER EASTERN KANSAS WILL
PROVIDE ADDITIONAL SUPPORT FOR ENHANCED LIFT AND ASSOCIATED
PRECIPITATION LATE SUNDAY. WITH SATURATED GROUND CONDITIONS AND
RESULTANT LOW FLASH FLOOD GUIDANCE VALUES...HAVE DECIDED TO ISSUE A
FLOOD WATCH FOR THE ENTIRE FORECAST AREA FROM NOON SUNDAY TO NOON
MONDAY.

SCHMIT

&&

.PREV DISCUSSION...

736 PM CDT SAT...
CONVECTION CONTINUES TO DEVELOP ACROSS SOUTH CENTRAL KANSAS AND
NORTHERN OKLAHOMA THIS EVENING IN BAROCLINIC ZONE AHEAD OF THE
SHORTWAVE TROUGH OVER THE FOUR CORNERS REGION. THIS AREA CORRELATES
WELL WITH RUC SURFACE BASED CAPE ANALYSIS OF 2500+ J/KG AND BULLSEYE
OF HIGHEST INSTABILITY. ANTICIPATE THIS ACTIVITY TO INCREASE IN
COVERAGE THIS EVENING AS THE LOW LEVEL JET INTENSIFIES. WILL LIKELY
SEE CONVECTION EVOLVE INTO A COMPLEX TONIGHT AS UPPER LEVEL
DIFFLUENCE AHEAD OF THE ADVANCING SHORTWAVE TROUGH OFFERS ADDITIONAL
SUPPORT. CANNOT RULE OUT AN ISOLATED CELL OR TWO THIS EVENING...BUT
ANTICIPATE THE BULK OF THE ACTIVITY TO REMAIN TO THE WEST OF THE
CWA THIS EVENING (WHICH IS CONFIRMED BY THE 18Z NAM). HAVE LOWERED
POPS TO THE SLIGHT CHANCE CATEGORY UNTIL AFTER MIDNIGHT...WITH
CHANCE POPS SPREADING FROM WEST TO EAST ACROSS THE AREA DURING THE
EARLY MORNING HOURS ON SUNDAY.

SCHMIT

302 PM CDT SAT...
DECAYING MCS EXITED THE EASTERN CWA EARLY THIS AFTERNOON. AFTER ITS
PASSAGE...THE MAJORITY OF THE CWA HAS STABILIZED. SEEING A LITTLE CU
DEVELOPMENT...BUT DO NOT EXPECT TO SEE ANY THUNDERSTORMS DEVELOP THE
REMAINDER OF THE AFTERNOON.  THE NEXT POSSIBILITY FOR STORMS IN THE
AREA IS A LITTLE TRICKY TO PINPOINT.  WE EXPECT TO SEE THUNDERSTORM
DEVELOPMENT OUT CLOSER TO THE DRY LINE...THERE IS ALSO A BOUNDARY
INTO CENTRAL KANSAS.  STORMS THAT FORM OUT WEST HAVE THE POTENTIAL
TO RIDE INTO EASTERN KS AND WRN MO VERY LATE TONIGHT INTO SUNDAY
MORNING.  THE MORE LIKELY SCENARIO WILL BE SCATTERED ACTIVITY SUNDAY
AFTERNOON DUE TO GOOD INSTABILITY...AND THEN MORE WIDESPREAD ON
SUNDAY NIGHT AND MONDAY AS THE SHORTWAVE ENERGY MOVES THROUGH.
TRIED TO BE MORE SPECIFIC ON POPS TONIGHT AND TOMORROW...BUT HAVE
HAD TO BROADBRUSH AFTER THAT.  TEMPERATURES CONTINUE WITH HIGHS IN
THE 80S AND LOWS IN THE 60S.

FOR SUNDAY NIGHT INTO MONDAY NIGHT...A SHORTWAVE ROTATING IN UNDER
THE CUTOFF LOW...BEGINNING TO TRANSLATE EAST ACROSS THE NORTHERN
PLAINS..LOOKS PRIMED TO SPARK OFF ANOTHER MCS IN SOUTH CENTRAL
KANSAS/NORTH CENTRAL OKLAHOMA. THIS WOULD PLACE ITS ARRIVAL TIME IN
OUR CWA SUNDAY EVENING...LINGERING THOUGH MONDAY MORNING. GIVEN THE
CONSISTENCY OF THE WEATHER OF LATE WITH THE DEVELOPING MCSS I HAVE
BUMPED POPS INTO THE LIKELY CATEGORY FOR SUNDAY NIGHT INTO MONDAY
MORNING.

MODELS CONTINUE TO CONVERGE ON A SLOW SOLUTION FOR MOVING A CUTOFF
LOW ACROSS THE NORTHERN PLAINS NEXT WEEK. TIMING DISCREPANCIES
BETWEEN THE MODELS ARE ALSO BEGINNING TO CONVERGE...THOUGH THE ECMWF
(AND NOW THE CANADIAN) ARE RUNNING THE SLOWEST...AND THE
GFS/NAM/UKMET KEEP THE LOW SLIGHTLY MORE PROGRESSIVE. 590DM RIDGE
OVER THE EAST COAST SHOULD HELP IMPEDE THE PROGRESS OF THE CUTOFF
LOW MOVING THROUGH THE NORTH PLAINS. HOWEVER...WITH ARLENE WORKING
ITS WAY UP THE WEST SIDE OF THE RIDGE...EXPECTATIONS ARE THAT THIS
COULD KNOCK THE RIDGE DOWN JUST ENOUGH TO ALLOW FOR A SLIGHTLY
QUICKER MOVEMENT OF THE LOW THOUGH THE PLAINS. THEREFORE I HAVE
LEANED MORE TOWARDS THE GFS/NAM SOLUTIONS WHICH WOULD INDICATE THAT
THE LOW...AND ASSOCIATED COLD FRONT IT WILL DRAG THROUGH THE LOWER
MISSOURI RIVER VALLEY...WILL PASS THROUGH MONDAY NIGHT. THIS WOULD
ALLOW FOR A DRY FORECAST WITHIN THE NORTH TO NORTHWEST FLOW IN THE
WAKE OF THE LOW. WITH THE NORTHERLY WINDS UNDER THE CONTINENTAL
RIDGE...TEMPERATURES SHOULD DROP BACK DOWN TO AROUND NORMAL OR BELOW
NORMAL FOR MUCH OF NEXT WEEK.

LVQ/RC

320 AM CDT SAT...
MAIN CONCERN CONTINUES TO REVOLVE AROUND THUNDERSTORM CHANCES
THROUGH THE WEEKEND AND INTO THE FIRST OF NEXT WEEK AS ACTIVE
SOUTHWEST FLOW PATTERN CONTINUES. CURRENT STORMS COMING INTO
FORECAST AREA ARE AHEAD OF A SHORTWAVE LIFTING INTO NEBRASKA AT THIS
TIME. HOWEVER...NAM ALSO SHOWING MCV ASSOCIATED WITH THE STORMS
CURRENTLY IN THE TEXAS PANHANDLE AND WESTERN OKLAHOMA...MOVING INTO
EASTERN KANSAS BY MIDDAY TODAY. THUS EXPECT AREAS TO SEE ANOTHER
ROUND OF STORMS DURING THE DAY TODAY BEFORE THIS WAVE MOVES PAST.
FINALLY SHOULD SEE A BIT OF A BREAK IN THE ACTION THIS EVENING AS A
STRONGER SHORT WAVE DEEPENS IN THE FOUR CORNER AREAS TONIGHT. MAY
SEE SOME INITIAL WARM AIR ADVECTION DEVELOPMENT INTO KANSAS LATE
TONIGHT...WHICH MAY SET STORMS OFF DURING THE DAY ON SUNDAY...BUT
MAIN SHOW SHOULD NOT COME UNTIL LATE SUNDAY NIGHT AND INTO MONDAY
WITH MAIN UPPER SHORT WAVE.  EXPECT THIS WAVE TO BE CLEARING
FORECAST AREA BY LATE IN THE DAY ON MONDAY FINALLY BRINGING AN END
TO ALL OUR ACTIVE WEATHER.

ROUNDS OF HEAVY RAIN TODAY WILL CONTINUE TO CAUSE LOCALIZED FLOODING
PROBLEMS...BUT NOT EXPECTING AN EXTENDED PERIOD OF RAINFALL THAT
COULD LEAD TO MAJOR FLOODING...SO NO FLOOD WATCH PLANNED.  SUNDAY
NIGHT AND INTO MONDAY MAY BE A DIFFERENT STORY SO WILL HAVE TO BE
MONITORED.

TEMPERATURES ABOUT STATUS QUO THROUGH MONDAY...WITH EXPECTED CLOUD
DEBRIS AND RAINFALL TO KEEP THEM A BIT IN CHECK.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH ALL ZONES 12 PM CDT SUNDAY TO 12 PM CDT MONDAY.
KS...FLOOD WATCH ALL ZONES 12 PM CDT SUNDAY TO 12 PM CDT MONDAY.
Hazardous weather outlook, Jun 11, 12:00 PM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SAT JUN 11 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
100 PM CDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS EASTERN
PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON. SEVERE WEATHER IS NOT
ANTICIPATED WITH THIS ACTIVITY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON OUT IN
WESTERN OKLAHOMA AND WESTERN TEXAS...WHICH MAY FORM A COMPLEX THAT
MOVES INTO EASTERN KANSAS AND WESTERN MISSOURI AROUND DAYBREAK ON
SUNDAY. IF THESE STORMS HOLD TOGETHER...HEAVY RAIN WITH LOCALIZED
FLOODING WILL BE THE MAIN THREAT. A FEW STORMS MAY HAVE GUSTY WINDS
THAT NEAR SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ONGOING THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA ON SUNDAY.
BETWEEN DAYTIME HEATING AND OUTFLOW BOUNDARIES...SOME STORMS MAY STRENGTHEN
...CAUSING THE POSSIBILITY OF ISOLATED SEVERE STORMS IN THE
AFTERNOON. THE MAIN THREAT WITH THESE STORMS MAY BE DAMAGING WINDS
AND HAIL.

SUNDAY NIGHT...A MORE PRONOUNCED TROUGH OF LOW PRESSURE IN THE UPPER
LEVELS OF THE ATMOSPHERE WILL BE MOVING INTO THE NORTHERN AND CENTRAL
PLAINS. AS IT APPROACHES...STRONGER STORMS ARE EXPECTED TO DEVELOP IN
EASTERN KANSAS AND WESTERN MISSOURI LATE SUNDAY NIGHT AND CONTINUE
INTO MONDAY. THERE WILL BE A POTENTIAL OF SEVERE WEATHER WITH THESE
STORMS...INCLUDING DAMAGING WINDS...HAIL AND TORNADOES.  THE STORMY
WEATHER PATTERN SHOULD FINALLY COME TO AN END MONDAY NIGHT.

WITH THE ADDITIONAL RAINFALL...FLOODING...BOTH FLASH FLOOD AND RIVER
FLOOD IN NATURE...WILL REMAIN A CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH MONDAY EVENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Leavenworth

When
June 11, 9:00 PM CST to June 12, 7:00 PM CST
Where
Leavenworth forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
39.200, -94.983

Stranger Creek near Easton crested at 19.97 feet, or 2.97 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459078.